MAUDE Adverse Event Report: STRYKER TRAUMA KIEL K-WIRE GAMMA Ø3,2X450 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL K-WIRE GAMMA Ø3,2X450 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1210-6450S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported the following issue: "intervention for a long gamma nail.When using the kirshner wire, the end of the wire broke off in the nail.The nail had to be removed, the broken end had to be removed and then a new wire had to be used.This led to an extension of the intervention (3 minutes of delay)".
 
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned, and matches the alleged failure.The device inspection revealed the following: the visual inspection of the received k-wire confirms the breakage, and breakage cross-section indicates towards a cup-cone fracture formation which is caused due to torsional shear (twisting).The tip of the wire is heavily damaged, and there is nothing left from the original shape of the tip.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in slightly off from the acceptable values but considering the breakage, diameter, and surface of the returned device, the value is deemed acceptable.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The instructions for use states that ¿during the procedure, repeatedly check that the connections between the instruments or between implants and instruments required for the precise positioning and fixing are secure.¿ based on the investigation the root cause was attributed to a user related issue.The nature of breakage of the k-wire is because of torsional shear applied by the user.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
K-WIRE GAMMA Ø3,2X450 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
sharon rivas
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12810739
Report Number0009610622-2021-00792
Device Sequence Number4757201
Product Code LXH
UDI-Device Identifier04546540175366
UDI-Public04546540175366
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number1210-6450S
Device Catalogue Number12106450S
Device Lot NumberK066213
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer02/24/2022
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown